Thunderstorm Wind, Nassau
- When
- July 6, 7:00 PM EST
- Where
- Nassau County, Fernandina Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 30.667, -81.450
Signs were blown down and an awning damaged at a gas station. Two trees were blown down between Centre Street and Parkway.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Signs were blown down and an awning damaged at a gas station. Two trees were blown down between Centre Street and Parkway.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 6, 2:05 PM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 305 PM EDT THU JUL 6 2006 ...WET PATTERN THRU FRI... .SYNOPSIS...COL REGION/WEAK PRESSURE PATTERN CURRENTLY EXISTS OVER THE REGION...WITH DEFORMATION AXIS OVER SOUTHERN-MOST ZONES. THIS HELPED PRODUCE THE EARLY AFTERNOON CONVECTION ACROSS OUR SOUTHERN CWA. MEANWHILE...APPROACHING FRONTAL BOUNDARY EXTENDS OVER CENTRAL GEORGIA WITH UPPER TROUGH DIGGING OVER THE OHIO/TENNESSEE VALLEY REGIONS. SHOWERS AND STRONG THUNDERSTORMS HAD RAPIDLY DEVELOPED ALONG AND ALSO OUT AHEAD OF FRONT...WITH A CLUSTER OF STRONG STORMS NOTED JUST NW OF OUR GA CWA...MOVING SE. && .SHORT TERM (TONIGHT-SUN)...TONIGHT THE UPPER LEVEL TROUGH ACROSS THE EASTERN CONUS DEEPENS STEERING THE UPPER LEVEL IMPULSE OVER OUR GA & N FL ZONES OVERNIGHT ALONG WITH THE FRONT. ACROSS THE FL CWA... ACTIVE WEST COAST SEABREEZE INTERACTING WITH WEAK EAST COAST SEABREEZE NEAR U.S. 301 THIS EVE. HAVE THEREFORE GONE WITH LIKELY POPS TO THE NORTH AND GOOD CHANCE ELSEWHERE. ALSO INCLUDED AREAS OF FOG SINCE WSW WINDS WILL BE RELATIVELY LIGHT. MINS WILL BE WARMER IN THE LOW-MID 70S DUE TO INCREASED CLOUD COVER. FRIDAY/FRIDAY NIGHT...THE FRONT WILL BE PUSHING INTO OUR FL ZONES. MODELS CONTINUE TO INDICATE UPPER TROUGH SWINGING THROUGH ACROSS THE MID-ATLANTIC REGION...WITH SFC LOW DEVELOPMENT OCCURRING OFFSHORE OF THE SE COAST. HAVE A N-S DISTRIBUTION IN POPS FROM 30% THE FAR NORTH TO LIKELY FROM AROUND WAYCROSS SOUTH. MAIN CONCERNS NOW WILL BE FOR LOCALLY HEAVY RAINS. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF DOWNBURSTS. FRONT PUSHES THROUGH OUR SOUTHERN CWA FRIDAY EVE AND SHOULD BE SOUTH OF THE REGION EARLY SAT AM. SATURDAY/SUNDAY...LATEST RUN OF GFS STALLS THE FRONT NEAR OUR SOUTHERN CWA. THE NAM TAKES THE FRONT TO SOUTH FLORIDA SUNDAY DUE TO THE DEEP UPPER LOW THAT IT DEVELOPS ACROSS THE MID ATLANTIC. HAVE LEANED TOWARDS THE GFS AND WILL CONTINUE WITH N-S POP DISTRIBUTION RANGING FROM NEAR NIL IN THE FAR NORTH TO 50% THE FAR SOUTH. GFS LIFTS FRONT BACK TO THE NORTH LATE SUNDAY/SUNDAY NIGHT AS BERMUDA RIDGE BEGINS TO BUILD IN. HAVE ADJUSTED THE POP FIELDS FURTHER NORTH TO ACCOUNT FOR THIS. .LONG TERM (MON-THU)...GFS HAS STRONG BERMUDA HIGH BUILDING IN ALONG WITH A SLUG OF MOISTURE FROM THE SE. THE MEAN LAYER (1000-500 MB) RIDGE AXIS IS ACROSS N FLORIDA. HAVE CONTINUED TO GO WITH MAINLY DIURNAL TYPE CONVECTION (30-40 PCT POPS) WITH BEST CHANCE OF RAIN ALONG THE COAST LATE MORNING AND INLAND DURING THE AFTERNOON WHERE THE SEABREEZES MERGE. TEMPS NEAR CLIMO INLAND...BUT A LITTLE COOLER ALONG THE COAST DURING THE DAY FROM THE ONSHORE FLOW. && .MARINE...WINDS WILL CONTINUE TO VEER AROUND THE CLOCK TO SOUTHWEST TONIGHT WITH A GOOD NOCTURNAL SURGE AHEAD OF THE FRONT AND SEAS PUSHING THE 3 TO 5 FT BARRIER. THE WIND SHIFT TO NW ON FRIDAY AND NE ON SATURDAY STILL LOOKS FAIRLY WEEK AND WILL LIKELY ONLY AVERAGE AROUND 10 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 87 66 90 / 60 40 10 10 SSI 75 82 73 85 / 60 50 30 10 JAX 73 84 69 88 / 60 60 40 20 SGJ 75 82 73 84 / 50 70 50 30 GNV 72 85 68 88 / 50 70 40 40 OCF 73 85 68 88 / 40 70 60 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PP/ECZ/RK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 619 AM EDT THU JUL 6 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 619 AM EDT THU JUL 6 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS... ...PERIODS OF HEAVY RAIN POSSIBLE TODAY THROUGH FRIDAY... PERSISTENT EASTERLY SWELLS WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS...ESPECIALLY LATE THIS MORNING AND EARLY THIS AFTERNOON. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SUWANNEE RIVER VALLEY IN NORTH FLORIDA THIS MORNING AND SPREAD EAST THROUGH THE COURSE OF THE DAY AS SOUTHWEST FLOW SETS UP OVER THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT. THE SEA BREEZES ARE EXPECTED TO MERGE NEAR OR JUST EAST OF THE HIGHWAY 301 CORRIDOR IN FLORIDA THIS AFTERNOON. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST GEORGIA THIS AFTERNOON IN ADVANCE OF THE COLD FRONT. STORMS WILL TRACK EAST AROUND 10 MPH TODAY...AND THE GREATEST CONCERNS WILL BE PERIODS OF HEAVY RAIN AND FREQUENT LIGHTNING. SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE OVER NIGHT IN ADVANCE OF THE FRONT AS IT PRESSES THROUGH SOUTHEAST GEORGIA AND APPROACHES NORTHEAST FLORIDA. AREAS OF FOG AND PERIODS OF HEAVY RAIN WILL REDUCE VISIBILITIES OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY...WITH THE GREATEST COVERAGE OF STORMS ACROSS NORTHEAST FLORIDA DURING THE AFTERNOON. PERIODS OF HEAVY RAIN...FREQUENT LIGHTNING...AND DOWNBURST WINDS ARE POSSIBLE FROM THE STRONGER STORMS. SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED SATURDAY ACROSS FLORIDA AS THE SEABREEZES TAP INTO LINGERING FRONTAL MOISTURE. DRIER AIR WILL FILTER OVER THE AREA SUNDAY DECREASING RAIN CHANCES. A RETURN TO DIURNAL CONVECTION CAN BE EXPECTED MONDAY THROUGH WEDNESDAY AS EASTERLY FLOW DEVELOPS. SCATTERED MORNING COASTAL SHOWERS WILL ADVANCE INLAND AND MERGE WITH THE WEST COAST SEABREEZE NEAR THE INTERSTATE 75 CORRIDOR IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 411 PM EDT THU JUL 6 2006 GAZ134-062100- BACON- 411 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BACON COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 500 PM EDT... AT 411 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF ALMA...MOVING NORTHEAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 511 PM EDT THU JUL 6 2006 FLZ021-062200- SUWANNEE- 511 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS VALID UNTIL 600 PM EDT... AT 511 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWBURN...OR 10 MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBURN...DOWLING PARK... LIVE OAK...SUWANNEE RIVER STATE PARK AND SUWANNEE SPRINGS THROUGH 600 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 PM EDT THU JUL 6 2006 GAZ153-154-062245- COASTAL GLYNN-INLAND GLYNN- 552 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN GLYNN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT... AT 552 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 7 MILES WEST OF BOYS ESTATE...OR 10 MILES WEST OF DARIEN...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THALMANN AND COUNTRY CLUB ESTATES THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 609 PM EDT THU JUL 6 2006 GAZ165-062315- INLAND CAMDEN- 609 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT... AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF TARBORO...OR 6 MILES WEST OF WOODBINE...MOVING EAST AT 5 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 648 PM EDT THU JUL 6 2006 GAZ153-154-165-166-062345- COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN- 648 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND EASTERN GLYNN COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 648 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES WEST OF DOVER BLUFF...OR 6 MILES NORTHEAST OF WOODBINE...MOVING EAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF AND DOCK JUNCTION THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 715 PM EDT THU JUL 6 2006 FLZ024-GAZ164-070000- CHARLTON-NASSAU- 715 PM EDT THU JUL 6 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN CHARLTON AND WESTERN NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 800 PM EDT... AT 715 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES WEST OF HILLIARD...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HILLIARD... HOMELAND AND FOLKSTON THROUGH 800 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 31 km away, was scanning. The volume nearest the first event began at 00:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517214.